MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630206B1
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: pieces fractures off wire while in function.Patient complications: no patient complications.What was the outcome of the procedure?: procedure cancelled or rescheduled if unsuccessful, why: yes.Was the patient sedated when the procedure was cancelled?: yes.Device used to complete procedure: new wire - same size.Related to a clinical study?: no.Additional information provided on 22 oct 2021: when in the procedure did the issue occur? unknown- though i think i put it in my initial complaint was there any patient injury reported? no patient complications.Was this the first time the device was used (not resterilized or reprocessed)? yes.Was there visible damage to the device and/or its packaging prior to use? no.Per the complaint form, it was indicated that the procedure was cancelled or rescheduled as outcome of the procedure; however, it was also indicated that a different wire was used to complete the procedure, could you please clarify how the procedure was completed? did they use a second zipwire guidewire and completed the procedure? yes.Or, did they use a different device (different model)?no.Or, was the procedure not completed due to another reason? it was completed listing and model of other devices used during the procedure? unknown.Was there any resistance felt during insertion? no.Was the guidewire hydrated or rinsed with saline solution prior to removal from the dispenser?yes.Was the zipwire advanced through a metal cannula or needle? no.Did any part of the guidewire detach inside the patient? yes.If yes, was it retrieved? yes.If yes, what method was used to retrieve the fragment? basket.Is the metal core wire exposed? no.Is there an image available? no.
 
Additional Manufacturer Narrative
No physical analysis of the device can be performed as the customer indicated the device was disposed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and "tactilely" inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings: manipulate the zipwire hydrophilic guidewire slowly and carefully in the urinary system while confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the zipwire hydrophilic guidewire without fluoroscopic confirmation may result in perforation or trauma of the linings or associated tissues, channels or ducts.If any resistance is felt or if the tip's behavior and/or location seem improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications.The dfu precautions also indicate: the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.Note that the recorded age is an estimate.The actual age of the patient is unknown.If any further information is received, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12712382
Report Number2126666-2021-00046
Device Sequence Number19893391
Product Code EYA
UDI-Device Identifier08714729761778
UDI-Public08714729761778
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberM006630206B1
Device Catalogue Number630-206B
Device Lot Number6146627
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR